On quasihyperbolic geodesics in banach spaces

Antti Rasila*, Jarno Talponen

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

18 Scopus citations


We study properties of quasihyperbolic geodesics on Banach spaces. For example, we show that in a strictly convex Banach space with the Radon-Nikodym property, the quasihyperbolic geodesics are unique. We also give an example of a convex domain ω in a Banach space such that there is no geodesic between any given pair of points x, y ∈ ω. In addition, we prove that if X is a uniformly convex Banach space and its modulus of convexity is of a power type, then every geodesic of the quasihyperbolic metric, defined on a proper subdomain of X, is smooth.

Original languageEnglish
Pages (from-to)163-173
Number of pages11
JournalAnnales Academiae Scientiarum Fennicae Mathematica
Issue number1
StatePublished - 2014
Externally publishedYes


  • Banach space
  • C smoothness
  • Convex domain
  • Quasihyperbolic geodesic
  • Quasihyperbolic metric
  • Radon-Nikodym property
  • Reflexive
  • Renormings
  • Uniform convexity


Dive into the research topics of 'On quasihyperbolic geodesics in banach spaces'. Together they form a unique fingerprint.

Cite this